Jump to content
Sign in to follow this  
Irene Iesu

Rash from Lamictal?

Recommended Posts

I've been taking Lamictal for about 4 months. Started with 25mg and gradually increased to now 150mg. After I upped the dosage to 150mg about 3 weeks ago, I started to have some kind of rash sporadically from my legs to my shoulders that resembles bug bites and is very itchy. 

I first thought it may be flea bites, but my completely indoor cats don't have any fleas and my husband doesn't have any bites, so I began to suspect it could be a rash due to taking Lamictal … 

Has anyone experienced this type of rash from taking Lamictal?

Share this post


Link to post
Share on other sites

There is a warning for this effect with this med. I am on it and told to report asap! As sober4life said, this can be very serious.

Usually the gradual increase works but not always. See your doc as soon as you can

 

Share this post


Link to post
Share on other sites

@sober4life, @Natasha1

Thank you for your concern. I have reduced my dosage to 100mg where I didn't experience any rash, and the rash seems to be subsiding. I have made an appointment with my doctor and I'll have it checked out.

Share this post


Link to post
Share on other sites
On 1/31/2020 at 5:08 AM, Irene Iesu said:

I've been taking Lamictal for about 4 months. Started with 25mg and gradually increased to now 150mg. After I upped the dosage to 150mg about 3 weeks ago, I started to have some kind of rash sporadically from my legs to my shoulders that resembles bug bites and is very itchy. 

I first thought it may be flea bites, but my completely indoor cats don't have any fleas and my husband doesn't have any bites, so I began to suspect it could be a rash due to taking Lamictal … 

Has anyone experienced this type of rash from taking Lamictal?

Hi Irene Iesu!

I wish I'd seen this post sooner, because I want to say YOU NEED TO TELL YOUR DOCTOR ASAP!!!!! This is a huge warning signal on this medication for a life threatening side effect that could develop if you don't discontinue soon. In fact, even if your doctor is in doubt that it's lamictal, I would strongly suggest switching to something else. I, too, developed a rash on Lamictal, and my doctor didn't want to believe me, but I had photographs of the rash and backup from family members who had seen it, so he was forced to work with me on that.

The side effect in question is horrific, so please don't wait! If that's what is developing, you will not regret getting off the stuff.

Share this post


Link to post
Share on other sites

I think I saw this post on CB, but I'll go ahead and respond to it again.

I used to get benign rashes all the time on Lamictal. I went to the doctor the first time I got a rash freaking out about it being SJS. He smiled and assured me it wasn't SJS.

SJS has a distinctive appearance with splotchiness on the skin and severely inflamed mucous membranes. If you want to know what it looks like and have a strong stomach, use Google Image Search to see what SJS looks like. Note that these will mostly be advanced cases that have gone untreated for a while, "a while" being very relative as SJS progresses very quickly.

All this being said, as has already been said, take any rash very seriously with Lamictal, as a benign rash could easily turn into a malignant one. Hope you're doing okay on the Lamictal!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...